Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 510, NWS Louisville, KY

August 16, 20127 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 16, 2012, 9:23 PM CDT for 7 counties in Kentucky. It was in force for 32 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2012, 9:23 PM CDT (02:23 UTC)
Expired
Aug 16, 2012, 9:55 PM CDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Allen County, KY, Barren County, KY, Edmonson County, KY, Logan County, KY, Monroe County, KY, Simpson County, KY, Warren County, KY

What was reported inside it

TimeReportWhereRemark
Aug 16, 9:31 PM CDTTSTM WND DMG5 S Franklin, KYTHUNDERSTORM WINDS REMOVED A PORTION OF A RESIDENTS ROOF. SEVERAL TREES WERE TOPPLED IN HER YARD.
Aug 16, 9:45 PM CDTTSTM WND DMG1 W Franklin, KYTWO TREES BLOCKING HWY 100 WEST OF FRANKLIN
Aug 16, 9:50 PM CDTTSTM WND DMGFranklin, KYDOWNED POWER LINE BLOCKING HWY 100 JUST WEST OF FRANKLIN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 3:27 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1468 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1468 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1539 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WUUS53 KLMK 170223
SVRLMK
KYC003-009-061-141-171-213-227-170255-
/O.NEW.KLMK.SV.W.0510.120817T0223Z-120817T0255Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
923 PM CDT THU AUG 16 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  EASTERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHWESTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...
  SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF BOWLING GREEN...

* UNTIL 955 PM CDT

* AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 7 MILES EAST OF PARK CITY TO TURNERTOWN...MOVING SOUTHEAST AT
  40 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  FRANKLIN...
  THREE SPRINGS...
  SCOTTSVILLE...
  PLUM SPRINGS...
  MOUNT VICTOR...
  SETTLE AND RALEY FORD...
  RED HILL AND ROSEVILLE...
  RODEMER AND PETER CREEK...
  MAYNARD AND TRACY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3665 8659 3664 8663 3701 8676 3702 8672
      3700 8668 3704 8665 3723 8616 3678 8578
      3664 8635 3665 8652 3663 8657
TIME...MOT...LOC 0223Z 323DEG 33KT 3702 8589 3675 8664
WIND...HAIL 60MPH <.50IN

$$

JSD
2 follow-up statements
336 
WWUS53 KLMK 170237
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
937 PM CDT THU AUG 16 2012

KYC003-009-061-141-171-213-227-170255-
/O.CON.KLMK.SV.W.0510.000000T0000Z-120817T0255Z/
LOGAN KY-MONROE KY-SIMPSON KY-WARREN KY-ALLEN KY-BARREN KY-
EDMONSON KY-
937 PM CDT THU AUG 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 955 PM CDT
FOR SOUTHERN EDMONSON...WESTERN BARREN...ALLEN...WARREN...SIMPSON...
NORTHWESTERN MONROE AND EASTERN LOGAN COUNTIES...

AT 920 PM CDT...THE PUBLIC REPORTED ESTIMATED 60 MPH WINDS NEAR 
BOWLING GREEN. 50 MPH WINDS HAVE BEEN MEASURED BOTH SOUTH OF BOWLING 
GREEN AND ON THE WARREN...GREEN COUNTY BORDER. THIS LINE OF SEVERE 
THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BRISTLETOWN TO 
FLAT ROCK...MOVING SOUTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  BOWLING GREEN...
  FRANKLIN...
  THREE SPRINGS...
  SCOTTSVILLE...
  PLUM SPRINGS...
  MOUNT VICTOR...
  TRACY AND RODEMER...
  OAK FOREST AND FLEET...
  WALNUT HILL AND LAMB...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3665 8659 3664 8663 3701 8676 3702 8672
      3700 8668 3704 8665 3723 8616 3678 8578
      3664 8635 3665 8652 3663 8657
TIME...MOT...LOC 0235Z 323DEG 33KT 3693 8581 3666 8656
WIND...HAIL 60MPH <.50IN

$$

JSD
913 
WWUS53 KLMK 170255
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
955 PM CDT THU AUG 16 2012

KYC003-009-061-141-171-213-227-170304-
/O.CAN.KLMK.SV.W.0510.000000T0000Z-120817T0255Z/
LOGAN KY-MONROE KY-SIMPSON KY-WARREN KY-ALLEN KY-BARREN KY-
EDMONSON KY-
955 PM CDT THU AUG 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN EDMONSON...WESTERN
BARREN...ALLEN...WARREN...SIMPSON...NORTHWESTERN MONROE AND EASTERN
LOGAN COUNTIES IS CANCELLED...

EARLIER...TREES WERE DOWNED IN THE CITY OF FRANKLIN. STRONG STORMS 
WITH LOCALIZED HEAVY RAIN WILL CONTINUE THROUGH 1015 PM CDT.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3665 8659 3664 8663 3701 8676 3702 8672
      3700 8668 3704 8665 3723 8616 3678 8578
      3664 8635 3665 8652 3663 8657
TIME...MOT...LOC 0254Z 323DEG 33KT 3679 8568 3652 8643

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 7:23 PM CDT, 2 hours earlier.

Area forecast discussion, Aug 16, 7:23 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
823 PM EDT THU AUG 16 2012

...Updated Aviation Discussion...
.Forecast Update...
Issued at 815 PM EDT Thu Aug 16 2012

Updated the Severe T-storm Watch 583 to expand it south and eastward
as the severe threat continues.  Much drier, stable air was noted
over east central KY so did not expand the watch that far east.  The
latest model data indicates storms will maintain themselves for the
next 2-4 hrs before weakening with the loss of instability.  The
best area for strong to severe storms through midnight may be across
western portions of south central KY in the new watch area where a
good bubble or moisture and instability still exist.  As storms move
much past the Louisville metro area, the environment becomes more
stable and we may see storms steadily decline after crossing the
Louisville metro and east.  The new watch is already out.  Updated
public products will be forth coming.

&&

.Short Term (Tonight through Friday night)...
Issued at 310 PM EDT Thu Aug 16 2012

Convection has fired up along and ahead of the vigorous cold front
currently draped from the Great Lakes region southwestward into
Missouri. Radar imagery depicted some pop-up showers and
thunderstorms attempting to develop north and west of the forecast
area border but as they approach southern Indiana and Kentucky,
storms have been disintegrating. SPC's Mesoscale Analysis page shows
a cap still in place along the Ohio River and the tongue of moisture
assisting in storm development is just now slowly advecting into the
area west of I-65. Therefore, timing for convection impacting
southern Indiana and north-central Kentucky looks on track similar
to previous forecasts. A narrow window of opportunity exists this
evening for storms to become strong and possibly severe but once the
sun sets and we lose daytime heating, the intensity dial on storms
will be turned back down. Additionally, as the current convection
continues to traverse southward, it is moving farther away from good
upper-level support. Showers with embedded thunder associated with
the fropa will continue to trek across central Kentucky in the
overnight hours. On Friday, another narrow window exists for showers
to redevelop into thunderstorms across the southeastern portions of
the forecast area in the afternoon hours. By tomorrow evening, the
precip should be moving out of central Kentucky completely, leaving
partly cloudy skies and cooler temperatures behind across the Ohio
Valley.

As already alluded to, temperatures will be noticeably cooler
tomorrow. Morning lows on Friday will start out in the 60s but
should only reach the upper 70s to low 80s by the peak of the day.
Once clouds clear out and radiational cooling takes over, overnight
lows Friday into Saturday morning will bottom out in the upper 50s
to lower 60s with much drier air in place.

.Long Term (Saturday through Thursday)...
Issued at 300 PM EDT Thu Aug 16 2012

Look for a mean upper ridge over the Intermountain West, with a
broad trofiness from the Rockies to the East Coast throughout the
long-term forecast period. The most fall-like conditions will occur
this weekend as the closed upper low over Hudson Bay slowly lifts
out, and before the Canadian air mass at the surface has a chance to
modify. Look for dry conditions this weekend, as diurnal showers
under the cold pool aloft should remain to our north, while the
front and its associated moisture remain suppressed to the south.

NAM continues to run several degrees warmer than the GFS, especially
with max temps over the weekend. Believe that the shallow cool air
mass behind the front is handled better by the GFS in this case, so
the forecast is maybe a degree or two warmer than GFS MOS.

Pattern aloft will gradually flatten out early next week, with
continued dry conditions and temperatures gradually recovering to
near normal. Could see an upper-level disturbance sweep through the
Ohio Valley on Wednesday, but this system will be too
moisture-starved to trigger any precip.

&&

.Aviation (00Z TAF issuance)...
Issued at 755 PM EDT Thu Aug 16 2012

Most immediate TAF concern will be a line of storms pushing SSE
through the area this evening.  SDF is the most immediate threat
with a line of strong to potentially severe storms scheduled to hit
SDF between 815 and 845 pm EDT.  BWG will be a bit later between
1Z-4Z.  Not sure if the strong to severe storms will hold together
by the time they reach LEX, but timing should be between 2Z-6Z into
the LEX area.  After the initial strong to severe storms go through,
light to moderate rains with a rumble of thunder will dominate for
the rest of the overnight hours.  The wind shift with the fropa will
be more towards sunrise with winds gradually shifting to the NW
later in the day tomorrow.  Stay tuned for TAF amendments as storms
approach the TAF sites.  MVFR conditions and very gusty winds will
be possible in any storms.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........AMS
Short Term.......LG
Long Term........RAS
Aviation.........AMS
Hazardous weather outlook, Aug 16, 8:25 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
925 PM EDT THU AUG 16 2012

INZ076-077-083-084-089>091-KYZ035>037-039>043-046>049-054>057-
064>067-076>078-081-082-180430-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-
FLOYD IN-FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO...
TELL CITY...CORYDON...NEW ALBANY...FRANKFORT...GEORGETOWN...
CYNTHIANA...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
LEBANON...DANVILLE...LANCASTER...RICHMOND...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
925 PM EDT THU AUG 16 2012 /825 PM CDT THU AUG 16 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE
OVERNIGHT HOURS. A FEW STORMS ACROSS CENTRAL KENTUCKY MAY BE
STRONG WITH A RISK OF SMALL HAIL AND LOCALIZED STRONG WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS AREAS ALONG
AND SOUTHEAST OF THE BLUEGRASS PARKWAY ON FRIDAY. CLOUD TO GROUND
LIGHTNING MAY ACCOMPANY ANY STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT STRONG WIND GUSTS...DAMAGING
WINDS...AND HAIL TO THE NATIONAL WEATHER SERVICE EITHER THROUGH
THE SPOTTER HOTLINE...FACEBOOK...TWITTER...OR E-SPOTTER.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

INZ078-079-092-KYZ023>034-038-045-053-061>063-070>075-180430-
SCOTT IN-JEFFERSON IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-NELSON KY-LARUE KY-
BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...JEFFERSONVILLE...
HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM...LEITCHFIELD...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
TAYLORSVILLE...BARDSTOWN...HODGENVILLE...MORGANTOWN...BROWNSVILLE...
MUNFORDVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE
925 PM EDT THU AUG 16 2012 /825 PM CDT THU AUG 16 2012/

...SEVERE THUNDERSTORM WATCH 583 IN EFFECT UNTIL MIDNIGHT EDT /11 PM
CDT/ TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE OVER THE AREA
THROUGH MIDNIGHT. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH
DAMAGING WINDS BEING THE MAIN THREAT. SECONDARY THREATS WILL BE SMALL
HAIL...CLOUD-TO-GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS AREAS ALONG
AND SOUTHEAST OF THE BLUEGRASS PARKWAY ON FRIDAY. CLOUD TO GROUND
LIGHTNING MAY ACCOMPANY ANY STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT STRONG WIND GUSTS...DAMAGING
WINDS...AND HAIL TO THE NATIONAL WEATHER SERVICE EITHER THROUGH
THE SPOTTER HOTLINE...FACEBOOK...TWITTER...OR E-SPOTTER.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

RAS/LG/AMS

In the hours before

Special weather statement, Aug 16, 8:38 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
938 PM EDT THU AUG 16 2012

KYC005-073-103-209-211-223-239-170220-
SCOTT KY-SHELBY KY-TRIMBLE KY-WOODFORD KY-ANDERSON KY-FRANKLIN
KY-HENRY KY-
938 PM EDT THU AUG 16 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 TO 50 MPH WINDS...

AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CARROLLTON TO 8
MILES SOUTHEAST OF SHELBYVILLE...AND MOVING EAST AT 30 MPH.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN
AND STRONG WIND GUSTS OF 40 TO 50 MPH...ARE EXPECTED WITH THESE
STORMS.

* THESE STORMS WILL ALSO IMPACT...
  FRANKFORT...
  VERSAILLES...
  SHELBYVILLE...
  NEW CASTLE...
  BEDFORD...
  HATTON AND JACKSONVILLE...
  SLABTOWN AND BRYANT...
  CAPITAL CITY AIRPORT AND BROADVILLE MANOR...
  POLSGROVE AND ORVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES.

&&

LAT...LON 3859 8521 3860 8508 3857 8507 3857 8501
      3855 8500 3851 8502 3852 8498 3849 8498
      3846 8490 3844 8492 3842 8488 3838 8489
      3836 8485 3835 8474 3803 8467 3804 8512
      3807 8519 3873 8536 3873 8532
TIME...MOT...LOC 0137Z 273DEG 25KT 3865 8513 3813 8507

TWF
Local storm report, Aug 16, 8:48 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
948 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     LIGHTNING        2 N HILLVIEW            38.10N  85.69W
08/16/2012                   JEFFERSON          KY   BROADCAST MEDIA

            HOUSE STRUCK BY LIGHTNING IN AUTUMN FOREST COURT.

&&

EVENT NUMBER LMK1201047

EBW
Special weather statement, Aug 16, 8:48 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
848 PM CDT THU AUG 16 2012

KYC005-155-167-179-211-215-229-239-170210-
MARION KY-MERCER KY-NELSON KY-SHELBY KY-SPENCER KY-WASHINGTON
KY-WOODFORD KY-ANDERSON KY-
948 PM EDT THU AUG 16 2012

...A LINE OF STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...AND 40 MPH WINDS WILL MOVE SOUTHEAST ACROSS WASHINGTON AND
ANDERSON COUNTIES...

AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST
OF SHELBYVILLE TO 10 MILES SOUTH OF BARDSTOWN...AND MOVING
SOUTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TAYLORSVILLE...
  SPRINGFIELD...
  LEBANON...
  LAWRENCEBURG...
  BARDSTOWN...
  SAINT JOSEPH AND BELLTOWN...
  TYRONE AND MILNER...
  STEWART AND JACKSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3768 8501 3768 8502 3767 8503 3748 8539
      3768 8560 3769 8559 3770 8560 3770 8562
      3779 8571 3810 8529 3803 8465
TIME...MOT...LOC 0142Z 283DEG 66KT 3806 8510 3767 8549

JSD
Special weather statement, Aug 16, 8:53 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
953 PM EDT THU AUG 16 2012

KYC009-061-085-087-093-099-123-155-179-217-170220-
LARUE KY-MARION KY-NELSON KY-TAYLOR KY-BARREN KY-EDMONSON KY-GRAYSON
KY-GREEN KY-HARDIN KY-HART KY-
853 PM CDT THU AUG 16 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS MOVING SOUTHEAST ACROSS GRAYSON...HART AND LARUE
COUNTIES...

AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF CAMPBELLSVILLE TO 6 MILES SOUTHEAST OF BROWNSVILLE...AND MOVING
SOUTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MUNFORDVILLE...
  LEITCHFIELD...
  HODGENVILLE...
  ELIZABETHTOWN...
  SALOMA AND HOBSON...
  THREE SPRINGS AND WHICKERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3701 8614 3706 8611 3707 8618 3747 8642
      3782 8562 3738 8529 3718 8569 3717 8574
      3713 8578 3696 8611
TIME...MOT...LOC 0152Z 333DEG 40KT 3748 8545 3711 8620

JSD
Special weather statement, Aug 16, 9:07 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1007 PM EDT THU AUG 16 2012

KYC003-009-031-061-141-171-213-227-170250-
LOGAN KY-MONROE KY-SIMPSON KY-WARREN KY-ALLEN KY-BARREN KY-BUTLER
KY-EDMONSON KY-
907 PM CDT THU AUG 16 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS MOVING SOUTHEAST ACROSS
LOGAN...BUTLER...AND SIMPSON COUNTIES...

AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF GLASGOW TO 7 MILES SOUTHEAST OF ELKTON...AND MOVING SOUTHEAST AT
35 MPH. STRONG GUSTY WINDS WILL DEVELOP WELL AHEAD OF ANY RAIN.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  FRANKLIN...
  THREE SPRINGS...
  SCOTTSVILLE...
  RUSSELLVILLE...
  PLUM SPRINGS...
  TURNERTOWN AND RALEY FORD...
  HILLTOP AND HALFWAY...
  RED HILL AND PROVIDENCE...
  RODEMER AND NEW ROE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

&&

LAT...LON 3665 8636 3665 8652 3663 8657 3665 8659
      3664 8706 3706 8706 3708 8692 3709 8690
      3713 8692 3732 8632 3663 8589
TIME...MOT...LOC 0206Z 331DEG 38KT 3705 8608 3675 8703

JSD
Special weather statement, Aug 16, 9:21 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 PM EDT THU AUG 16 2012

KYC021-045-067-079-113-137-151-155-167-217-229-239-170305-
JESSAMINE KY-LINCOLN KY-MADISON KY-MARION KY-MERCER KY-TAYLOR
KY-WASHINGTON KY-WOODFORD KY-BOYLE KY-CASEY KY-FAYETTE KY-GARRARD KY-
1021 PM EDT THU AUG 16 2012

...THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND WIND
GUSTS OF 30 TO 40 MPH WINDS...

AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS WITH THEIR LEADING EDGE ALONG A LINE EXTENDING FROM
VERSAILLES TO HARRODSBURG TO 10 MILES SOUTHEAST OF LEBANON...AND
MOVING EAST-SOUTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND GUSTY WINDS OF
30 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LEXINGTON...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  DUNBAR HIGH SCHOOL...
  LITTLE TEXAS AND FROGTOWN...
  SOUTH ELKHORN AND BEAUMONT PARK...
  STUART POWELL FIELD AIRPORT AND VINEYARD...
  UNION MILLS AND THREE FORKS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GUST FRONT PRECEDING THESE STORMS WILL GENERATE STRONG AND GUSTY
WINDS BEFORE THE ARRIVAL OF HEAVY RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS. STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.

&&

LAT...LON 3801 8431 3800 8432 3795 8431 3792 8435
      3789 8434 3790 8432 3762 8436 3729 8472
      3750 8540 3777 8501 3794 8488 3797 8480
      3797 8482 3801 8483 3803 8481 3806 8430
TIME...MOT...LOC 0219Z 284DEG 33KT 3801 8470 3774 8481
          3745 8513

TWF

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:03 PM CDTSpecial Weather StatementLMKBreckinridge, Bullitt, Hancock, Jefferson, Meade32 min
Aug 16, 7:20 PM CDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Oldham45 min
Aug 16, 7:24 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Hardin, Meade, Ohio31 min
Aug 16, 7:38 PM CDTSpecial Weather StatementLMKTrimble42 min
Aug 16, 7:51 PM CDTSpecial Weather StatementLMKBreckinridge, Hardin, Ohio44 min
Aug 16, 8:08 PM CDTSpecial Weather StatementLMKBullitt, Jefferson, Oldham22 min
Aug 16, 8:12 PM CDTSpecial Weather StatementLMKNelson18 min
Aug 16, 8:18 PM CDTSpecial Weather StatementLMKButler, Grayson, Hardin, Larue42 min
Aug 16, 8:36 PM CDTSpecial Weather StatementLMKButler, Logan, Warren29 min
Aug 16, 8:38 PM CDTSpecial Weather StatementLMKFranklin, Henry, Shelby, Woodford42 min
Aug 16, 8:48 PM CDTSpecial Weather StatementLMKAnderson, Marion, Mercer, Nelson, Spencer, Washington22 min
Aug 16, 8:53 PM CDTSpecial Weather StatementLMKEdmonson, Grayson, Green, Hart, Larue, Taylor27 min
Aug 16, 9:07 PM CDTSpecial Weather StatementLMKAllen, Logan, Simpson, Warren43 min
Aug 16, 9:21 PM CDTSpecial Weather StatementLMKBoyle, Fayette, Garrard, Jessamine, Lincoln, Marion and 1 more44 min
Aug 16, 9:28 PM CDTSpecial Weather StatementLMKAdair, Casey, Green, Metcalfe, Taylor42 min
Aug 16, 9:45 PM CDTAreal Flood AdvisoryLMKWarren85 min
Aug 16, 10:03 PM CDTSpecial Weather StatementLMKAllen, Barren32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.